Drug-induced dystonia in neuronal ceroid-lipofuscinosis.

Published

Journal Article

Neuroleptic-induced tardive dystonia is frequently refractory to therapy. We describe a 13-year-old girl with neuronal ceroid-lipofuscinosis who developed dystonia after beginning treatment with thioridazine for acute psychosis. Although anticholinergic drugs and benzodiazepines were ineffective, the patient improved with baclofen. Patients with certain degenerative diseases of the central nervous system may be at increased risk for the development of drug-induced dystonia, and we caution against the use of neuroleptics in these patients.

Full Text

Duke Authors

Cited Authors

  • Gospe, SM; Jankovic, J

Published Date

  • July 1, 1986

Published In

Volume / Issue

  • 2 / 4

Start / End Page

  • 236 - 237

PubMed ID

  • 3508694

Pubmed Central ID

  • 3508694

International Standard Serial Number (ISSN)

  • 0887-8994

Digital Object Identifier (DOI)

  • 10.1016/0887-8994(86)90054-8

Language

  • eng

Conference Location

  • United States